MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CC TIBIAL INSERT SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 208-24-15
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal that on july 30, 2015, a male patient underwent a right total knee replacement surgery and was implanted with an optetrak device.On (b)(6) 2022, the patient had a revision surgery for unknown reasons.No additional information.
 
Additional Manufacturer Narrative
On review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.Correctional/removal number: z-0019-2022.
 
Additional Manufacturer Narrative
As a result of additional information and re-opened investigation, the following fields have been updated: a2, b5, d8, e4, and h6.H6: investigation results - the revision reported was likely due to prosthesis wear, instability, and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, instability, and femoral debonding could not be determined as there were no details regarding cementing technique or environmental conditions provided, the devices were not returned for evaluation, and images and radiographs were not provided.Initial submission: all fields in section f should be blank, this is a manfucatrurer's report.
 
Event or Problem Description
As reported via legal documentation, a patient had right knee replacement on (b)(6) 2015.They underwent right knee revision on (b)(6) 2022, approximately 7 years 3 months post primary procedure.Revision op report postoperative diagnosis: instability; femoral component debonding.The surgeon noted there was delamination of the polyethylene but no evidence of gross prosthesis loosening.The tibia was well fixed but there was debonding of the femoral component at the implant cement interface.The patellar interface was intact and there was no significant wear.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Corrected fields: h6 clinical codes and component code additional information fields: b5, d10, g.D10: optetrak three peg cemented patella (200-02-38, (b)(6)).Optetrak tray tib cemtrap 4f/4t (204-04-44, (b)(6)).Stem ext flut 12mm x 11 mm (204-32-01, (b)(6)).Optetrak non-modular insert tib cc sz 4 (208-24-15, (b)(6)).Optetrak femur cck non-mod cem #4 (210-01-04, (b)(6)).Non exactech simplex hv bone cement x.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely due to prosthesis wear, instability, and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear, instability, and femoral debonding could not be determined as there were no details regarding cementing technique or environmental conditions provided, the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CC TIBIAL INSERT SZ 4, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15811713
Report Number1038671-2022-01482
Device Sequence Number12199371
Product Code JWH
UDI-Device Identifier10885862054357
UDI-Public10885862054357
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2020
Device Model Number208-24-15
Device Catalogue Number208-24-15
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/27/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/06/2023
08/16/2023
04/24/2025
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date11/15/2023
02/18/2025
04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale